MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number CDA-45703-XPCN1A
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the "blue port of 3-lumen cvad used for pressure injection at ct.Port marked "pressure injectable 5ml/sec".Post ct test, clear tubing from hub to splitter found to be distended, floppy".As a result, a new cvc was inserted.No patient harm or injury from the event.The patient status is reported as "critical".
 
Additional Manufacturer Narrative
(b)(4).The customer report of a stretched/ballooned extension line was confirmed through complaint investigation of the returned sample.The customer returned one 3-l cvc for evaluation.Signs-of-use were observed on the catheter body and inside the extension lines.Visual inspection revealed the medial extension line was stretched/ballooned down part of the extrusion.This damage appears consistent with unintentional over pressurization of the extension line during use.The stretching in the medial extension line was located 0-50mm via calibrated ruler from the luer hub.The extension line outer diameter (od) in a non-stretched location measured 0.0876" via calibrated caliper which was within the specifications of 0.084"-0.088" per product drawing.Functional inspection was performed per the product instructions for use which states "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the medial extension line was flushed using a lab inventory 10ml syringe.Water exited out the catheter as expected.No leaks or blockages were observed.The instructions-for-use (ifu) provided with this kit warns the user, "precaution: do not exceed ten (10) injections or catheter's maximum recommended flow rate located on product labelling and catheter luer hub to minimize the risk of catheter failure and/or tip displacement.Precaution: pressure limit settings on injector equipment may not prevent over pressurizing an occluded or partially occluded catheter.Precaution: warm contrast media to body temperature prior to pressure injection to minimize the risk of catheter failure." the catheter met all relevant dimensional and functional requirements, and a device history record review based on a potential lot from sales history was performed with no relevant findings.Based on these circumstances, unintentional use error (overpressure) likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key18402071
Report Number9680794-2023-00992
Device Sequence Number4209997
Product Code FOZ
UDI-Device Identifier10801902162189
UDI-Public10801902162189
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDA-45703-XPCN1A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown